Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 20, NWS Sioux Falls, SD

May 23, 2016Cherokee County, Clay County, O'Brien County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 23, 2016, 6:49 PM CDT for Cherokee County, Clay County, O'Brien County, Iowa. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2016, 6:49 PM CDT (23:49 UTC)
Expired
May 23, 2016, 7:12 PM CDT
In force
23 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cherokee County, IA, Clay County, IA, O'Brien County, IA

The radar

The Sioux Falls radar (KFSD), 113 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 6:55 PM CDTHAIL 0.885 Ssw Paullina, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

607 
WUUS53 KFSD 232349
SVRFSD
IAC035-041-141-240030-
/O.NEW.KFSD.SV.W.0020.160523T2349Z-160524T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
649 PM CDT MON MAY 23 2016

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHEROKEE COUNTY IN NORTHWESTERN IOWA...
  O'BRIEN COUNTY IN NORTHWESTERN IOWA...
  NORTHWESTERN CLAY COUNTY IN NORTHWESTERN IOWA...

* UNTIL 730 PM CDT

* AT 648 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLEGHORN...OR
  11 MILES NORTHWEST OF CHEROKEE...MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. AT 626 PM CDT...AN 82 MPH
           WIND WAS MEASURED 6 MILES NORTH NORTHEAST OF KINGSLEY. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LARRABEE AROUND 655 PM CDT. 
  PAULLINA AROUND 700 PM CDT. 
  SUTHERLAND AROUND 705 PM CDT. 
  PRIMGHAR AROUND 710 PM CDT. 
  HARTLEY AROUND 720 PM CDT. 
  EVERLY AROUND 725 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MERIDEN...
MONETA AND CALUMET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SIOUX FALLS.

&&

LAT...LON 4273 9570 4285 9586 4289 9586 4326 9563
      4325 9510
TIME...MOT...LOC 2348Z 214DEG 40KT 4287 9572 

HAIL...1.00IN
WIND...60MPH
 
$$

DUX
2 follow-up statements
083 
WWUS53 KFSD 240005
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
705 PM CDT MON MAY 23 2016

IAC035-240015-
/O.CAN.KFSD.SV.W.0020.000000T0000Z-160524T0030Z/
CHEROKEE IA-
705 PM CDT MON MAY 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHEROKEE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.

LAT...LON 4291 9557 4291 9563 4298 9579 4326 9563
      4325 9521
TIME...MOT...LOC 0005Z 213DEG 31KT 4298 9564 

$$

IAC041-141-240030-
/O.CON.KFSD.SV.W.0020.000000T0000Z-160524T0030Z/
O'BRIEN IA-CLAY IA-
705 PM CDT MON MAY 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL O'BRIEN AND NORTHWESTERN CLAY COUNTIES...

AT 705 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PAULLINA...OR 16
MILES NORTH OF CHEROKEE...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  SUTHERLAND AROUND 710 PM CDT. 
  PRIMGHAR AROUND 715 PM CDT. 
  HARTLEY AND EVERLY AROUND 730 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CALUMET
AND MONETA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SIOUX FALLS.

&&

LAT...LON 4291 9557 4291 9563 4298 9579 4326 9563
      4325 9521
TIME...MOT...LOC 0005Z 213DEG 31KT 4298 9564 

HAIL...0.88IN
WIND...60MPH
 
$$

DUX
550 
WWUS53 KFSD 240012
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
712 PM CDT MON MAY 23 2016

IAC041-141-240022-
/O.CAN.KFSD.SV.W.0020.000000T0000Z-160524T0030Z/
O'BRIEN IA-CLAY IA-
712 PM CDT MON MAY 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL O'BRIEN AND
NORTHWESTERN CLAY COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4291 9557 4291 9563 4298 9579 4326 9563
      4325 9521
TIME...MOT...LOC 0010Z 214DEG 40KT 4305 9558 

$$

DUX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:08 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, May 23, 4:08 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
408 PM CDT MON MAY 23 2016

.SHORT TERM...(This evening through Tuesday)
Issued at 406 PM CDT Mon May 23 2016

The forecast will be tricky through this evening, with the potential
for active weather through early to mid evening. An interesting
convergence zone has set up roughly from near Vermillion to Windom
as southeast winds to the east converge with southwest winds to the
west. While stratus remains parked across areas east of the James
River, it has thinned and breaks in the stratus have allowed
temperatures to heat out into the 70s to the east of the convergence
zone. Plenty of low/mid level moisture persists with dewpoints well
into the 60s. Meanwhile a subtle mid level wave near the Kansas and
Nebraska border is lifting northeast towards northwest Iowa into the
early evening.

RAP forecast soundings suggest that the region east of the
convergence zone is very weakly capped or uncapped and instability
has increased as high as 1500 j/kg MUCAPE in northwest Iowa. The
concern however, is that shear values are marginal at best in this
region, and decrease to the east. With the greatest shear in the 3
to 6 km layer, expect that hail to ping pong size would be the
primary severe threat if any storm can manage to get going, although
an isolated gust to 60 mph will also be possible. Again, the severe
threat looks to be quite conditional and dependent on how unstable
and how much shear we can manage in the next several hours.

Additionally, model and storm motion trends also suggest that heavy
rain with cells may lead to a small localized flash flooding concern
if cells train over an area. Precipitable water values are high, but
not extreme.

Showers and storms diminish from west to east this evening, with
generally dry conditions expected overnight into Tuesday. Highs
Tuesday will be quite pleasant in the lower to mid 80s with a great
deal of sunshine and relatively light winds.

.LONG TERM...(Tuesday night through Monday)
Issued at 406 PM CDT Mon May 23 2016

Shortwave approaching in southwest flow aloft will work on
increasing chances for thunderstorms heading through Tuesday night
and into early Wednesday. Low level jet fairly modest at 30 to 40
knots focused into eastern Nebraska, and but deep effective shear
remains fairly modest 25 to 35 knots across the far southern CWA.
With elevated instability 700-1200 J/kg, not out of the question to
see a hail producing storm wander toward the lower Missouri
corridor.  A lot of precipitable water in place, so would also
potentially be dealing with some areas of heavier rainfall.
Remains some question as to how active area closer to synoptic warm
front to the south during the evening, which could impact where
convergence of low level jet will tend to focus later on in the
evening and further overnight.  For right now, highest threat for
heavier rainfall and severe would remain mainly south.

Northward lifting of the wave on Wednesday will trim precipitation
chances through the morning from southwest to northeast. Eventually,
not synoptically in the best of locations to support organized lift
by Wednesday afternoon and evening. However, there will be a
lingering diffuse convergence zone somewhere near southeast South
Dakota into southwest Minnesota by late day, and areas near this
given soundings with but a weak cap in wake of morning convection
could support a few scattered storms, with shear between southerly
near surface flow and southwest flow aloft enough to warrant concern
of severe potential.

Should be a quieter period starting later Wednesday evening into
Thursday, as low level synoptic boundary settles southward into
southern Nebraska and central Iowa. There is a hint of another
subtle southwest flow wave which approaches late day. While appears
in most solutions as if boundary will be just a bit too far
southeast to help focus instability, will defer at least a bit to
the GFS which really activates late day convection for the lower
Missouri valley into northwest Iowa and carry some minimal pops.
Other solutions are slower with wave, which pushes the better
precipitation chances into the overnight period and into Friday,
which seems much more likely at this point. ECMWF is about 12-18
hours slower with main wave lifting through Friday into Saturday
than GFS and not quite as much faster than Canadian.  One thing for
sure about the forecast, there should be periodic precipitation
threat through much of the weekend, but perhaps will need to
introduce more of a break by Sunday.

By early next week, a trend toward ridging aloft and weakening of
the mid level flow in place, meaning while precip chances remain,
the day-to-day organized severe threat should diminish. Temps again
should remain generally at or above normal through the period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 106 PM CDT Mon May 23 2016

Scattered showers and thunderstorm are expected to develop east of
Yankton to Luverne to Windom line early afternoon through early
evening. MVFR ceilings will continue in this region, with
occasional improvements in the afternoon. However, ceilings and
visibility should drop back to MVFR and IFR in thunderstorm
activity. There may also be the potential for patchy fog, mainly
east of I-29 late tonight.

&&

.FSD Watches/Warnings/Advisories...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...
LONG TERM...Chapman
AVIATION...
Hazardous weather outlook, May 23, 1:05 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
105 PM CDT MON MAY 23 2016

IAZ012>014-020>022-031-032-NEZ013-014-SDZ070-071-241815-
SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-
DIXON-DAKOTA-CLAY SD-UNION-
105 PM CDT MON MAY 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...WEST CENTRAL IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE EARLY
AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE WITH UP TO PING
PONG SIZE AND ISOLATED WIND GUSTS TO 60 MPH. THERE IS ALSO A SMALL
THREAT FOR FLASH FLOODING WITH LOCALLY HEAVY RAINFALL IN
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF SEVERE STORMS DEVELOPING LATE TUESDAY
AFTERNOON INTO TUESDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY THREATS DURING THIS TIME.

PERIODIC THUNDERSTORMS WILL REMAIN POSSIBLE WEDNESDAY THROUGH THE
WEEKEND. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING
LARGE HAIL OR DAMAGING WINDS. HOWEVER...SPECIFIC TIMING AND
LOCATION OF THE SEVERE THREAT IS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE BETWEEN 1 PM AND 8 PM TODAY.

IAZ001>003-MNZ072-080-081-089-090-097-098-SDZ067-241815-
LYON IA-OSCEOLA-DICKINSON-LYON MN-MURRAY-COTTONWOOD-NOBLES-
JACKSON-PIPESTONE-ROCK-LINCOLN SD-
105 PM CDT MON MAY 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE EARLY
AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE WITH UP TO PING
PONG SIZE AND ISOLATED WIND GUSTS TO 60 MPH. THERE IS ALSO A SMALL
THREAT FOR FLASH FLOODING WITH LOCALLY HEAVY RAINFALL IN
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE OF THUNDERSTORMS WILL MOVE BACK INTO THE REGION TUESDAY
NIGHT...AND ISOLATED SEVERE STORMS WILL BE POSSIBLE. LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREATS DURING THIS TIME.

PERIODIC THUNDERSTORMS WILL REMAIN POSSIBLE WEDNESDAY THROUGH THE
WEEKEND. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING
LARGE HAIL OR DAMAGING WINDS. HOWEVER...SPECIFIC TIMING AND
LOCATION OF THE SEVERE THREAT IS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE BETWEEN 1 PM AND 7 PM TODAY.

MNZ071-SDZ038>040-050-052>066-068-069-241815-
LINCOLN MN-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-
MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-
105 PM CDT MON MAY 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA...
SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SMALL CHANCE OF THUNDERSTORMS DEVELOPING EARLY THIS
AFTERNOON NEAR THE INTERSTATE 29 CORRIDOR. IF THESE STORMS DO
DEVELOP...ISOLATED STORMS MAY PRODUCE HAIL TO THE SIZE OF HALF
DOLLARS OR WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE OF THUNDERSTORMS WILL MOVE BACK INTO THE REGION LATE
TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...AND ISOLATED SEVERE
STORMS WILL BE POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY THREATS DURING THIS TIME.

PERIODIC THUNDERSTORMS WILL REMAIN POSSIBLE WEDNESDAY THROUGH THE
WEEKEND. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING
LARGE HAIL OR DAMAGING WINDS. HOWEVER...SPECIFIC TIMING AND
LOCATION OF THE SEVERE THREAT IS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, May 23, 6:02 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
602 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      LE MARS                 42.79N 96.17W
05/23/2016                   PLYMOUTH           IA   PUBLIC

            STREETS FLOODED AND OVER RAILROAD TRACKS

&&

BW
Local storm report, May 23, 6:18 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
618 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             5 S LITTLE ROCK         43.37N 95.86W
05/23/2016  E1.00 INCH       LYON               IA   TRAINED SPOTTER

&&

BW
Local storm report, May 23, 6:30 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
630 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             4 E WESTFIELD           42.75N 96.53W
05/23/2016  E1.00 INCH       PLYMOUTH           IA   PUBLIC

&&

JC
Local storm report, May 23, 6:36 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
636 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             5 WNW ASHTON            43.33N 95.89W
05/23/2016  E1.00 INCH       LYON               IA   TRAINED SPOTTER

&&

BW
Local storm report, May 23, 6:43 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
643 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     6 NNE KINGSLEY          42.66N 95.92W
05/23/2016  M82 MPH          PLYMOUTH           IA   PUBLIC

            2 TO 6 INCH DIAMETER BRANCHES BROKEN OFF
            TREES. WEATHER STATION BLOWN OFF GARAGE.

&&

JC
Local storm report, May 23, 6:48 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
648 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             6 NNE SIBLEY            43.48N 95.68W
05/23/2016  E1.00 INCH       OSCEOLA            IA   TRAINED SPOTTER

            MOST OF THE HAIL WAS PEA TO DIME SIZE WITH A
            FEW QUARTER SIZE.

&&

BW

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 4:27 PM CDTSevere Thunderstorm WarningFSDPlymouth, Woodbury33 min
May 23, 5:22 PM CDTSevere Thunderstorm WarningFSDPlymouth23 min
May 23, 5:25 PM CDTFlash Flood WarningFSDO'Brien, Plymouth, Sioux4 hr
May 23, 5:29 PM CDTSevere Thunderstorm WarningFSDLyon, O'Brien, Osceola, Sioux46 min
May 23, 5:39 PM CDTSevere Thunderstorm WarningFSDPlymouth36 min
May 23, 5:58 PM CDTFlash Flood WarningFSDPlymouth, Sioux4 hr
May 23, 6:06 PM CDTSevere Thunderstorm WarningFSDLyon, Osceola39 min
May 23, 6:09 PM CDTFlash Flood WarningFSDOsceola4 hr
May 23, 6:23 PM CDTSevere Thunderstorm WarningFSDCherokee, Plymouth37 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.